Back to Ask the Diabetes Team Ask the Diabetes Team

From London, England:

My 10 year old son was diagnosed a year ago. His general control is very good, but of late, despite eating correctly and exercising, his sugar levels are very high. Is there anything we can do, rather than increase his insulin dose?


A number of things could be going on. Your son could have been in honeymoon up until recently and is now no longer making insulin himself. This is a cast iron argument for increasing his insulin dose. He may not be sticking to his 'diet' as well as you think. This is worth considering. He may have lumpy injection sites and thus be getting less benefit from injected insulin, etc. You need to discuss all of the factors and his blood sugar results with your son's diabetes team.


Original posting 18 Oct 2000
Posted to Honeymoon


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.